Alert archive / Washington / High Surf Warnings in 2008

High Surf Warning 2, NWS Seattle, WA

February 5, 2008

NWS Seattle, WA issued this high surf warning at Feb 5, 2008, 3:09 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2008, 3:09 PM PST (23:09 UTC)
Expired
Feb 6, 2008, 2:54 AM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSEW 052309
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
309 PM PST TUE FEB 5 2008

...HIGH SURF WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY...

WAZ516-517-061115-
/O.NEW.KSEW.SU.W.0002.080205T2309Z-080207T0000Z/
NORTH COAST-CENTRAL COAST-
309 PM PST TUE FEB 5 2008

...HIGH SURF WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. 

WEST SWELL AROUND 20 FEET REACHED THE NORTHERN AND CENTRAL
WASHINGTON COAST THIS AFTERNOON. THE 20 FOOT SWELLS WILL CONTINUE THROUGH
WEDNESDAY AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND MINOR BEACH
EROSION.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM
ROCKS DURING HIGH SURF CONDITIONS. UNWARY BEACH WALKERS CAN BE
CAUGHT OFF GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN
NORMAL.

$$

FELTON
WEATHER.GOV/SEATTLE
1 follow-up statement
000 
WHUS46 KSEW 061054
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 AM PST WED FEB 6 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...

WAZ516-517-061800-
/O.CAN.KSEW.SU.W.0002.000000T0000Z-080207T0000Z/
/O.NEW.KSEW.SU.Y.0005.080206T1054Z-080206T1800Z/
NORTH COAST-CENTRAL COAST-
254 AM PST WED FEB 6 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE
HIGH SURF WARNING HAS BEEN CANCELLED. 

WEST SWELL OF 20 TO 22 FEET ALONG THE NORTHERN AND CENTRAL
WASHINGTON COAST WILL CONTINUE THIS MORNING. THE SWELLS ARE
EXPECTED TO FALL BELOW 20 FEET THIS AFTERNOON.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND MINOR BEACH
EROSION.

IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS
DURING HIGH SURF CONDITIONS. UNWARY BEACH WALKERS CAN BE CAUGHT
OFF GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL.

$$

GUY

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Feb 5, 9:00 AM PST, 6 hours 9 minutes earlier.

Area forecast discussion, Feb 5, 9:00 AM PST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PST TUE FEB 5 2008

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY.
ANOTHER VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE REGION
WEDNESDAY NIGHT. THE LOWLANDS WILL SEE WINDY CONDITIONS WITH EACH
FRONT. SNOW WILL BE HEAVY AT TIMES IN THE MOUNTAINS.

&&

.SHORT TERM...A DEEP SFC LOW MAKES LANDFALL EAST OF THE CHARLOTTES
TODAY AS THE ASSOCIATED FRONT MOVES THRU WRN WA MIDDAY. SOUTHERLY
GALES MOST WATERS TODAY THEN A WLY GALE COASTAL WATERS AND DVLPG IN
THE STRAIT THIS AFTERNOON. MOST OF THE POSTFRONTAL SHOWERS WITH THE
PSCZ THIS EVENING WILL PROBABLY BE WELL OFF INTO THE CASCADES WITH
STRONG WLY FLOW ALOFT...WINDS AT H850 WILL BE WEST 40KTS THRU THE
EVENING TAPERING OFF TO 25 OR 30KTS BY DAYBREAK WED. THE SECOND
FRONTAL SYSTEM APCHG 160W THIS MORNING MAY HAVE MORE MOISTURE THAN
THIS FIRST ONE...IT CERTAINLY LOOKS MORE ORGANIZED. A DEEPENING SFC
LOW IS THRU THE CHARLOTTES WED EVENING. AGAIN WLY GALES OVER THE
COASTAL WATERS AND INTO THE STRAIT...WITH A PSCZ DVLPG BHND THE
FRONT. THIS SECOND FRONTAL SYSTEM LIKE THE ONE TODAY MAY BE WORTH
WIND ADVISORIES  SOME AREAS OF WRN WA WED NITE AND THU MORNING. BOTH
SYSTEMS HAVE WLY FLOW ALOFT AT H850 ARND 45KT BEHIND EACH FROPA FOR
GOOD OROGRAPHIC SNOWFALL. MM

.LONG TERM...PREVIOUSLY...MID LEVEL HEIGHTS BEGIN TO BUILD FRIDAY
AND CONTINUE RIGHT INTO SATURDAY AS A RIDGE BUILD OVER THE WEST
COAST. PRECIPITATION GRADUALLY DIMINISHES FRIDAY NIGHT AS SNOW
LEVELS RISE. THE NEXT FRONT IS EXPECTED TO CROSS THE AREA LATER
SATURDAY...AND WITH RELATIVELY WARM AIR MASS OVER THE REGION WE
COULD END UP WITH RAIN FALLING AT PASS LEVEL WHICH WOULD WEIGHT DOWN
THE SNOW PACK SOME. AFTER THE FRONT PASSES COOLER AIR INFILTRATES
THE REGION BUT NOT QUITE A COOL AS WHAT WE HAVE HAD OF LATE SO
INSTEAD OF SNOW LEVELS 500-1500 FT IT WILL BE MORE LIKE 2000-3000 FT
SUNDAY ONWARD. OVERALL ALL VERY ACTIVE PATTERN WELL INTO NEXT NEXT
WEEK FOR OCCASIONAL BREEZY AND RAINY PERIODS. WINTER CONTINUES.
CERNIGLIA

&&

.AVIATION...CEILINGS MOSTLY IN THE 1500 TO 2500 FOOT RANGE THIS
MORNING. COLD FRONT REACHING COAST AROUND 18Z...KSEA 21Z...CASCADES
00Z. LOCAL CEILINGS DROPPING TO AT OR BELOW 1000 FEET RIGHT WITH AND
BEHIND THE FRONT FOR A FEW HOURS. CONVERGENCE ZONE DEVELOPING NEAR
EAST ENTRANCE OF THE STRAIT BUT WITH THE STRONG FLOW ALOFT EXPECT
CONVERGENCE TO GET PUSHED INTO THE CASCADES TONIGHT. WITH THE STRONG
ONSHORE FLOW BEHIND THE FRONT CEILINGS REMAINING IN THE 1000 TO 2000
FOOT RANGE THROUGH THE EVENING HOURS INTO WEDNESDAY MORNING. WINDS
AT THE 5000 FOOT LEVEL SOUTHERLY 50 TO 60 KNOTS EASING TO AROUND 30
KNOTS BY 00Z.

AT KSEA...MVFR CEILINGS TO CONTINUING THROUGH THE EVENING HOURS WITH
TEMPO CEILINGS BELOW 1000 FEET 20Z-00Z. SOUTHERLY WIND 10 TO 15 KT
WILL BECOME SOUTHWEST BEHIND TODAYS FRONT...WITH GUSTS OF 20 TO 25
KT WELL INTO THE EVENING HOURS. FELTON

&&

.MARINE...A VIGOROUS PACIFIC FRONTAL SYSTEM WILL AFFECT THE FORECAST
AREA THROUGH TONIGHT. A STRONG COLD FRONT SHOULD REACH THE COAST
AROUND 18Z TODAY THEN THE INLAND WATERS BY 21Z...WITH STRONG ONSHORE
FLOW IN THE WAKE OF THE FRONT TONIGHT. SOUTHERLY GALES FOR THE
COASTAL WATERS...ENTRANCES TO THE STRAIT...ADMIRALTY INLET...AND
NORTHERN INLAND WATERS. WESTERLY GALES THROUGH THE STRAIT ARE
EXPECTED BEHIND THE FRONT THIS AFTERNOON WITH SMALL CRAFT ADVISORY
WINDS IN THE PUGET SOUND THROUGH TONIGHT. WESTERLY SWELL IN THE 18
TO 20 FOOT RANGE ARE EXPECTED TO REACH THE COASTAL WATERS EARLY
WEDNESDAY. ANOTHER SYSTEM MAY BRING ANOTHER POSSIBLE ROUND OF GALES
TO THE WATERS LATE WEDNESDAY INTO EARLY THURSDAY. FELTON

&&

.AVALANCHE...THE STRONG FRONT SHOULD CROSS THE OLYMPICS AND CASCADES
TUESDAY LATE MORNING AND MIDDAY. THIS SHOULD CAUSE STRONG CREST
LEVEL WINDS AND HEAVY SNOWFALL. THIS SHOULD BUILD NEW DEEP DENSER
SNOW LAYERS ON MANY LEE SLOPES. AN AVALANCHE WARNING IS NOW IN
EFFECT FOR THE OLYMPICS AND CASCADES NEAR AND WEST OF THE CREST FOR
TUESDAY LATE MORNING THROUGH TUESDAY NIGHT. FERBER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
 .WINTER STORM WARNING FOR THE OLYMPICS AND WEST SLOPES OF THE
  CASCADES.
 .WIND ADVISORY FOR THE WESTER STRAIT OF JUAN DE FUCA AND THE
  NW INTERIOR.
 .GALE WARNING ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL.
 .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
 .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Feb 5, 12:04 PM PST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1204 PM PST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     NON-TSTM WND GST 5 WNW SEKIU             48.29N 124.41W
02/05/2008  M68 MPH          CLALLAM            WA   TRAINED SPOTTER

            68 MPH WIND WAS ACTUALLY A PEAK WIND, NOT A GUST.
            SUSTAINED SOUTH WINDS OF 25 TO 42 MPH.

0952 AM     HAIL             1 NE FORKS              47.96N 124.38W
02/05/2008  M0.50 INCH       CLALLAM            WA   TRAINED SPOTTER

            WINDY.

1034 AM     NON-TSTM WND DMG 3 WSW BELFAIR           47.43N 122.89W
02/05/2008                   MASON              WA   TRAINED SPOTTER

            ESTIMATED WIND GUSTS BETWEEN 30 TO 40 MPH. 18 INCH
            DIAMETER TREE DOWN.

1155 AM     NON-TSTM WND GST 1 E NOON                48.80N 122.37W
02/05/2008  M49 MPH          WHATCOM            WA   TRAINED SPOTTER

            OCCURRED AT 11 AM.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:23 AM PSTWind AdvisorySEWSan Juan18 hr

Nearby

High Surf Warnings in Washington, 2008Every high surf warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.